It’s been a while since I posted. We have had a rough past week, no thanks to the dangerous NSAID Rimadyl for dogs!
We took the 3 pups to the vet for their annual check-ups and shots. All were fine, except Kismet’s arthritis in one front leg is getting worse. the vet suggested several medications, and, having used Rimadyl in the past (on a different dog), I chose that option.
Within 3 days, Kismet went downhill quickly, becoming lethargic, weak and lame in his rear legs. his temperature shot up to 106 (100-102 is normal in dogs), and his breathing was labored. I took him back to the vet, and, off the Rimadyl. Long (and VERY expen$ive) story short, he ended up at Georgia Vet Specialists having emergency surgery. We brought him home today.
After researching his symptoms online, I deduced that Rimadyl was the culprit. There is a ton of information out there warning pet owners of the dangers of this drug. Many dogs have died after taking the drug for only a few days, and countless others have become seriously ill. Go to this link and search Rimadyl toxicity.
Reports of dog’s dying and serious adverse effects as a result of Rimadyl toxicity date back to 1999. Pfizer, the manufacturer, continues to push it to veterinarian clinics and ignore the facts, all in the name of PROFIT.
Kismet’s liver had a lesion and he had to have a liver lobe removed, and an abscess cleared from another organ. I just picked him up from the vet. There is no conclusive, hard evidence that his misery and health issues were a direct result of Rimadyl. A necropsy would have to prove that, and thank the Dog-God’s Kismet didn’t die. But it came on so suddenly following taking it, I have no doubts. Coincidence? I think not!
Even if your vet tells you that Rimadyl and other NSAID’s are safe, do the right thing and explore other means of alleviating your dog’s pain. (Herbals and acupuncture are the routes I’m going next). It just may save his life!